MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 130 DEG ANGLED BLADE PLATE 6 HOLES/80MM/104MM; APPLIANCE,FIXATION,NAIL/BLADE/ PLATE COMBO, SINGLE COMPONENT

OBERDORF SYNTHES PRODUKTIONS GMBH 130 DEG ANGLED BLADE PLATE 6 HOLES/80MM/104MM; APPLIANCE,FIXATION,NAIL/BLADE/ PLATE COMBO, SINGLE COMPONENT
Model Number 283.66
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Date of event: unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Device history records review was requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that a patient was implanted with an angled blade for a left femoral proximal femoral osteotomy in (b)(6) 2017.In (b)(6) 2017, the patient suffered a fall, causing the blade to rupture.A new blade was implanted on (b)(6) 2017.Concomitant devices reported: screws (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed.Part: 283.660, lot: 2773089: manufacturing site: (b)(4), release to warehouse date: 03.Sep.2011: no non-conformance reports (ncr¿s) were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Implanted in (b)(6) 2017; exact date is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Exact date of event is unknown; reported as occurring on an unknown date in 2017.Exact implant date is unknown; reported as unknown date in (b)(6) 2017.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The investigation was performed based on the received picture.The subject 130° 6 hole angled blade plate (283.66, 2773089) is part of the cannulated pediatric osteotomy system (capos) which offers plates which provide ease of reduction and good rotational stability while maintaining bone stock.The plate was not returned, but upon inspection of provided picture, it was determined that the plate was in fact broken, which confirmed the complaint condition.Broken investigation flow will be followed.The subject 130° 6 hole angled blade plate (283.66, 2773089) was manufactured on 03sep11 and relevant drawing was reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.No mrrs, ncrs, or actions related to the complaint condition were generated during production of the subject part(s).Review of device history record(s) showed that there were no issues during the manufacture of the product(s), which would contribute to the complaint condition.The material properties of the subject part(s) were determined to be conforming at the time of manufacture and based on review of the associated/available dhr(s) and based on the details of the complaint and investigation of the subject part(s), additional material testing is not required.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Since the plate was not returned, a dimensional analysis could not be performed.The reporter indicated that the patient suffered a fall which caused the plate to break.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG ANGLED BLADE PLATE 6 HOLES/80MM/104MM
Common Device Name
APPLIANCE,FIXATION,NAIL/BLADE/ PLATE COMBO, SINGLE COMPONENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7398016
Report Number8030965-2018-52782
Device Sequence Number16171228
Product Code KTW
UDI-Device Identifier10886982179951
UDI-Public(01)10886982179951(10)2773089
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K914546
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283.66
Device Catalogue Number283.66
Device Lot Number2773089
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer04/24/2018
06/07/2018
08/09/2019
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/11/2018
06/07/2018
09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;